Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Miami, FL

November 5, 2016

NWS Miami, FL issued this small craft advisory at Nov 5, 2016, 4:03 AM EDT. It took effect at Nov 5, 2016, 6:00 PM EDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2016, 4:03 AM EDT (08:03 UTC)
In effect from
Nov 5, 2016, 6:00 PM EDT
Expired
Nov 8, 2016, 11:00 AM EST
In force
66 hr
Issued by
NWS Miami, FL

The text

As transmitted.

619 
WHUS72 KMFL 050803
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT SAT NOV 5 2016

AMZ650-651-670-671-060900-
/O.NEW.KMFL.SC.Y.0033.161105T2200Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
403 AM EDT SAT NOV 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO
10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM EDT THIS EVENING TO 10 PM
EST MONDAY.

* WINDS AND SEAS...WINDS BECOMING NORTHEAST AROUND 20 KT THIS
  EVENING. SEAS BUILDING TO 5 TO 7 FEET WITH UP TO 9 FEET POSSIBLE
  IN THE GULF STREAM LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
6 follow-up statements
182 
WHUS72 KMFL 052211
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SAT NOV 5 2016

AMZ650-651-670-671-060615-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
611 PM EDT SAT NOV 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
979 
WHUS72 KMFL 060852
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
352 AM EST SUN NOV 6 2016

GMZ676-071000-
/O.EXB.KMFL.SC.Y.0033.161107T0000Z-161108T0300Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
352 AM EST SUN NOV 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST
MONDAY.

* WINDS AND SEAS...EAST-NORTHEAST WINDS INCREASING TO AROUND 20
  KNOTS THIS EVENING. SEAS BUILDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-071000-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
352 AM EST SUN NOV 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT BECOMING EAST-
  NORTHEAST 20 TO 25 KNOTS LATE TONIGHT. SEAS PEAKING AROUND 6 TO
  8 FEET LATE TONIGHT, WITH OCCASIONALLY UP TO 10 FEET OVER THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
369 
WHUS72 KMFL 070834
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
334 AM EST MON NOV 7 2016

AMZ650-651-670-671-080300-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
334 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...EAST-NORTHEAST AROUND 20 KT. SEAS 5 TO 7 FEET
  WITH UP TO 8 FEET IN THE GULF STREAM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ676-080300-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
334 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
566 
WHUS72 KMFL 072116
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EST MON NOV 7 2016

GMZ676-080530-
/O.EXT.KMFL.SC.Y.0033.000000T0000Z-161108T0900Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
416 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-080300-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
416 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
898 
WHUS72 KMFL 080247
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
947 PM EST MON NOV 7 2016

AMZ650-651-670-671-080400-
/O.CAN.KMFL.SC.Y.0033.000000T0000Z-161108T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
947 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WIND IS FORECAST TO REMAIN BETWEEN 15 AND 20 KNOTS, WHICH MAY
CAUSE HAZARDOUS CONDITIONS FOR SOME SMALL CRAFT. THEREFORE, WHILE
THE ADVISORY IS NO LONGER IN EFFECT, SMALL CRAFT SHOULD STILL
EXERCISE CAUTION.

$$

GMZ676-080900-
/O.CON.KMFL.SC.Y.0033.000000T0000Z-161108T0900Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
947 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS AND SEAS...EAST AROUND WINDS 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
432 
WHUS72 KMFL 080752
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
252 AM EST TUE NOV 8 2016

GMZ676-081500-
/O.EXT.KMFL.SC.Y.0033.000000T0000Z-161108T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
252 AM EST TUE NOV 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 1:41 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 1:41 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
141 AM EDT Sat Nov 5 2016

.AVIATION...
VFR flying conditions are expected to prevail through the TAF
period ending 06z Sunday. A weak cold front will bring a few
showers to the east coast TAF sites, with VCSH indicated at KPBI,
KFXE, and KFLL as early as 09z with convection approaching from
the north, and from 18z at KOPF, KMIA, and KTMB. The best chance
for scattered showers still looks to be at KPBI, KFXE, and KFLL.
Winds will be light and variable through 12z before becoming
north/northeasterly at 10-15 knots by the mid morning hours. Winds
are expected to remain around 10 knots after 00z as well.

&&

.PREV DISCUSSION... /issued 947 PM EDT Fri Nov 4 2016/

UPDATE...
Just a quick update this evening to shift most of the slight
chance PoPs offshore. Models are coming in mostly dry, with the
exception of some isolated showers possible over the Atlantic
coastal waters, and maybe along the coastline. Also, given the
lack of cloud cover, hard to justify having much in the way of
PoPs at this time. As the front approaches, the chances of precip
will increase.

PREV DISCUSSION... /issued 751 PM EDT Fri Nov 4 2016/

UPDATE...
Satellite imagery shows that the frontal boundary continues to
push south across northern Florida this evening. Ahead of the
front, some showers have developed over the Atlantic waters off
south central Florida. High resolution continues to depict the
potential for showers along the east coast and over portions of
the Lake Okeechobee region overnight. The forecast captures this
trend well and no further updates are anticipated at this time.

PREV DISCUSSION... /issued 418 PM EDT Fri Nov 4 2016/

DISCUSSION...
A frontal boundary will push across the region over the next day
or so. Currently, satellite imagery shows a rather dry boundary
extended across northern Florida with the majority of the
associated convection over the Atlantic waters. As the boundary
pushes southward over the peninsula of Florida over the next 24
hours, showers will be possible ahead and along the boundary.

Went slightly higher than guidance for rain shower chances over
land over the next 36 hours with this boundary due to the lack of
dry air at the surface. The shallow moist air present will
continue to potentially support rain showers, particularly with
the presence of the mid-level trough swinging through and lower
level atmospheric moisture ripples as the boundary dissipates.

As high pressure begins to build in behind the front to kick off
the next work week, shower chances should continue to remain in
the lower end of the spectrum. Guidance historically will keep
things a bit drier behind boundaries like this, but the
flow off any body of water around us will allow the shallow
moisture that showers can use to develop to return in short order.

As we enter the latter portions of the week, the next frontal
system will emerge over the middle of the country and push
eastward. It's difficult to say at this point what the potential
impact to southern Florida may be, but increasing deep layer
moisture appears to be a good bet later in the week. Otherwise,
the long-range global guidance has vast differences in synoptic
features out into the extended which lowers confidence in any
particular solution panning out for the moment.

MARINE...
A frontal boundary will push across the waters over the next day
or so, bringing strong northerly to northeast wind in its wake.
This will allow seas along the east coast of Florida, particularly
in the Gulf stream, to build to 7 to 9 feet later this weekend
which will necessitate SCEC and SCA over most of the waters.
Conditions should begin to improve later into the week.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  82  72  81  74 /  50  20  20  20
Fort Lauderdale  82  72  82  74 /  30  20  20  20
Miami            83  71  82  73 /  30  20  20  20
Naples           84  66  84  68 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...92/IRL
Hazardous weather outlook, Nov 4, 2:21 PM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT FRI NOV 4 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050630-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
221 PM EDT FRI NOV 4 2016

...WATERSPOUTS POSSIBLE OVER THE ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE OVER THE ATLANTIC WATERS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL LIKELY BE A HIGH RISK OF RIP CURRENTS ON THE ATLANTIC
BEACHES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.